Thunderstorm Wind, Weld
- When
- June 24, 3:40 PM MST
- Where
- Weld County, 1.73 mi ENE of Ft Lupton
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.090, -104.770
A severe thunderstorm in Weld County produced strong winds in Weld County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A severe thunderstorm in Weld County produced strong winds in Weld County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 24, 2:03 PM MST, 1 hour 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 303 PM MDT SUN JUN 24 2007 .SHORT TERM...CUMULUS CONTINUES TO DEVELOP ACROSS MOUNTAINS... FOOTHILLS AND ADJACENT PLAINS. RADAR SHOWING ISOLATED CONVECTION ALONG FOOTHILLS...MAINLY AT THE 1.5 DEGREE SCAN AN ABOVE. LAPS ANALYSIS INDICATING CAPES IN THE 1000-1400 J/KG RANGE ACROSS FRONT RANGE. SHOULD SEE SOME STORMS SURVIVE AS THEY MOVE OFF THE FOOTHILLS ONTO THE ADJACENT PLAINS. WITH 30 DEGREE CELSIUS ALONG FRONT RANGE...LOOKS DIFFICULT TO GET ANY MEASURABLE RAINFALL. COULD SEE SOME WIND GUSTS TO 45 MPH WITH THE STORMS ALONG WITH THE OCCASIONAL LIGHTNING. FURTHER EAST...AIRMASS CURRENTLY CAPPED WITH MID LEVEL INVERSION WHICH IS EXPECTED TO PERSIST TONIGHT. SO NOT EXPECTING ANY STORMS ACROSS PLAINS THIS EVENING. WITH LACK OF ANY UPPER LEVEL LIFT AS NOTEED BY THE QG VERTICAL VELOCITY FIELDS...ANY STORMS SHOULD END BEFORE MIDNIGHT WITH SKIES CLEARING. ON MONDAY...THE UPPER LEVEL RIDGE AXIS WILL SHIFT SLIGHTLY TO THE EAST...WITH A SOUTHWEST GRADIENT ACROSS MOUNTAINS. SHOULD SEE SOME INCREASE IN WINDS OVER THE HIGH COUNTRY AS A RESULT. BUT CROSS SECTIONS SHOW ABOUT 10 KTS OF WIND ON THE RIDGES. WILL KEEP THE WINDS IN THE FORECAST. CROSS SECTIONS SHOW SOME MOISTURE AROUND 500 MB. WITH LAPSE RATES OF AROUND 8 C/KM EXPECTED ACROSS MOUNTAINS...SHOULD SEE SOME CONVECTION DEVELOP SO WILL LEAVE THE LOW POPS. AS FOR THE PLAINS...FORECAST SOUNDING SHOW MID LEVEL INVERSION AROUND 700 MB PERSISTING THROUGH THE DAY...WHICH SHOULD HINDER ANY CONVECTIVE DEVELOPMENT. CLOSER TO THE FOOTHILLS...MID LEVEL INVERSION WEAKER AND COULD ERODE DURING THE AFTERNOON. FOR NOW...WILL NOT ADD ANY POPS FOR URBAN CORRIDOR. LOOKS LIKE ANOTHER HOT DAY WITH HIGHS IN THE 90S ACROSS PLAINS. BASED ON TEMPERATURE AND THICKNESS PROGS...CURRENT TEMPERATURE GRIDS SEEM ON TRACK. .LONG TERM...MODELS HAVE THE UPPER RIDGE FLATTEN AS AN UPPER TROUGH MOVES EASTWARD TO OUR NORTH MONDAY NIGHT INTO TUESDAY. THE UPPER LEVEL FLOW IS SOUTHWESTERLY FOR THE FORECAST AREA MONDAY NIGHT THROUGH LATE WEDNESDAY. THE QG VERTICAL VELOCITY FIELDS HAVE VERY WEAK UPWARD MOTION PROGGED OVER US MONDAY NIGHT THROUGH WEDNESDAY MORNING. THE MODELS STILL SHOW A COLD FRONT AND UPSLOPE GETTING IN HERE BETWEEN 06Z-12Z MONDAY NIGHT/TUESDAY MORNING. UPSLOPE IN THE BOUNDARY LAYER IS PROGGED TUESDAY INTO WEDNESDAY. LOOKING AT MOISTURE...THERE IS AN INCREASE IN THE LOWER LEVELS OVER THE PLAINS/FOOTHILLS WITH THE UPSLOPE FLOW EARLY TUESDAY MORNING. THERE IS STILL THE LOW LEVEL MOISTURE TUESDAY IN THE DAY WITH AN INCREASE IN THE MID LEVELS FOR ALL THE FORECAST AREA. TUESDAY EVENING LOOKS PRETTY MOIST. THE LOW AND MID LEVEL MOISTURE CONTINUE OVER THE PLAINS AND FOOTHILLS OVERNIGHT TUESDAY AND WEDNESDAY. BOUNDARY LAYER DEW POINTS ARE IN THE 50S TO LOWER 60S F MONDAY NIGHT THROUGH EARLY AFTERNOON TUESDAY. THEN 40S F READINGS MOVE IN THE REST OF THE TUESDAY AND TUESDAY NIGHT. BY WEDNESDAY...50S F RETURN TO THE PLAINS AND LOWER FOOTHILLS. THE THETA-E AXIS IS MAINLY SOUTH AND EAST OF THE FORECAST AREA MONDAY NIGHT INTO TUESDAY. BY LATE TUESDAY THE AXIS IS NOSING UP INTO CENTRAL COLORADO...OUR CWAS MOUNTAINS. ON WEDNESDAY...A DECENT THETA-E AXIS IS OVER MUCH OF THE FORECAST AREA SAVE THE FAR NORTHEAST CORNER. CROSS SECTIONS/ FORECAST SOUNDINGS HAVE STRONG CAP OVER THE PLAINS ON TUESDAY. THERE IS STILL A CAP PRESENT ON WEDNESDAY...BUT NOT AS STRONG. THE CAPE IS DECENT OVER THE SOUTHERN AND EASTERN FORECAST AREAS MONDAY EVENING. ON TUESDAY...THERE IS PRETTY GOOD CAPE OVER THE MOUNTAINS AND HIGHER FOOTHILLS...WITH LITTLE ELSEWHERE. BY WEDNESDAY...DECENT CAPE IS OVER ALL THE FORECAST AREA BY THE NORTHEAST CORNER. IT IS TO STABLE FOR POPS OVER THE PLAINS ON TUESDAY BUT WILL LEAVE 10-20%S IN FOR CONSISTENCY SAKE WITH THE SURROUNDING FORECAST OFFICES. ON WEDNESDAY...WILL GO WITH 30%S IN THE HIGHER MOUNTAINS AND 10-20%S ELSEWHERE. FOR TEMPERATURES... TUESDAY IS 10-15 C COOLER THAN MONDAY...WEDNESDAY WARMS 1-4 C FROM TUESDAY. FOR THE LATER DAYS...THURSDAY THROUGH SUNDAY...THE MODELS HAVE THE UPPER RIDGE AXIS OVER THE FORECAST AREA THROUGH THE PERIOD. SOME OF THE MODELS SHOW SOME WEAK WAVES IN THE RIDGE ESPECIALLY ON THURSDAY INTO FRIDAY. THEY ALSO SHOW BETTER MOISTURE THURSDAY THROUGH SATURDAY. THICKNESS GRIDS KEEP TEMPERATURES REASONABLE THURSDAY AND FRIDAY ANYWAY. WILL MAKE SURE THERE ARE SOME POPS IN ALL AREAS THURSDAY THROUGH SATURDAY. THE LAST DAY DOES LOOK DRIER. && .AVIATION...A FEW STORMS COULD MOVE OFF THE FOOTHILLS IN THE VICINITY OF DIA THROUGH 03Z. OUTFLOW WINDS TO 35KTS POSSIBLE WITH THE STORMS ALONG WITH CLOUD TO GROUND LIGHTNING. RAINFALL WILL BE LIGHT. OTHERWISE...VFR EXPECTED THROUGH MONDAY AFTERNOON. NO STORMS EXPECTED MONDAY. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && D-L/RJK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1106 AM MDT SUN JUN 24 2007 COZ030>051-251200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1106 AM MDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE MOUNTAINS AND FOOTHILLS THIS AFTERNOON AND EARLY EVENING. A FEW STORMS COULD MOVE ACROSS THE URBAN CORRIDOR AFTER 2 PM. CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH CAN BE EXPECTED WITH THE STORMS...WITH ONLY LIGHT RAIN. BREEZY CONDITIONS WILL ALSO BE COMMON ON THE PLAINS...IN NORTH AND MIDDLE PARK...AS WELL AS OVER THE PARK AND GORE MOUNTAIN RANGES IN THE NORTHWEST PART OF THE OUTLOOK AREA. THESE WINDS WILL COUPLE WITH HOT TEMPERATURES AND LOW RELATIVE HUMIDITIES TO ELEVATE THE FIRE DANGER THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ONE MORE VERY HOT DAY CAN BE EXPECTED ON MONDAY. A COOLER AIR MASS IS EXPECTED OVER THE FORECAST AREA FOR TUESDAY THROUGH THURSDAY ...THEN A WARM UP IS EXPECTED INTO THE WEEKEND. THERE WILL BE A SLIGHT CHANCE FOR LATE DAY SHOWERS AND STORMS THROUGH MOST OF THE PERIOD ACROSS MUCH OF THE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The Denver radar (KFTG), 39 km away, was scanning. The volume nearest the first event began at 22:37 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32854.